DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/12296

Title: Error estimates for semidiscrete Galerkin approximation to a time dependent parabolic integro-differential equation with nonsmooth data
Authors: PANI, AK
SINHA, RK
Keywords: finite-element methods
integrodifferential equations
Issue Date: 2000
Publisher: SPRINGER-VERLAG
Citation: CALCOLO, 37(4), 181-205
Abstract: In this paper, an attempt has been made to carry over known results for the finite element Galerkin method for a time dependent parabolic equation with nonsmooth initial data to an integro-differential equation of parabolic type. More precisely, for the homogeneous problem a standard energy technique in conjunction with a duality argument is used to obtain an L-2-error estimate of order O ( h(2)/t) for the semidiscrete solution when the given initial function is only in L-2. Further, for the nonhomogeneous case with zero initial condition, an error estimate of order O (h(2) log (1/h)) uniformly in time is proved, provided that the nonhomogeneous term is in L-infinity(L-2). The present paper provides a complete answer to an open problem posed on p. 106 of the book Finite Element Methods for Integro-differential Equations by Chen and Shih.
URI: http://dx.doi.org/10.1007/s100920070001
http://dspace.library.iitb.ac.in/xmlui/handle/10054/12296
http://hdl.handle.net/10054/12296
ISSN: 0008-0624
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback